Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Pale yellow bowel movements, have IBS and GERD. Any concern about this?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1975
Answered : 274 Questions
I am a 60 year old female with GERD for the past month - excessive belching that irriates throat, esphogus, nausea, and have been on Protonix for 1 month - also have IBS. Last couple of days have had pale yellow bowel movements - any concern about this. Diagnosed with small hiatal hernia 8 years ago.
Posted Wed, 11 Apr 2012 in Digestion and Bowels
Answered by Dr. Geeta Sundar 1 hour later

Thanks for posting your query.

As I understand it, you have GERD (Gastroesophageal reflux disease), IBS (hiatus hernia. You are on Protonix and Simvastatin and have pale yellow stools for the last couple of days that seems to be bothering you.

Pale stools may be a normal phenomenon and you should wait and see if it becomes normal. But if it does not, it maybe due to obstructive involvement of liver or gall bladder leading to less secretion of bile pigment.

I would suggest you wait for a few days and if it does not normalize, do see your doctor to rule out any obstruction in your liver and gall bladder region.

I hope I have answered your query. Please accept my answer in case you have no follow up queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor